Alert archive / Montana / High Wind Warnings in 2006
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 31, 2006, 2:03 AM MST. It took effect at Feb 1, 2006, 2:00 AM MST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2006, 2:03 AM MST (09:03 UTC)
- In effect from
- Feb 1, 2006, 2:00 AM MST
- Expired
- Feb 1, 2006, 5:57 PM MST
- In force
- 16 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 310903 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 203 AM MST TUE JAN 31 2006 .ANOTHER WEATHER SYSTEM WILL MOVE THROUGH WESTERN MONTANA ON WEDNESDAY. STRONG WEST WINDS ALOFT WILL DEVELOP LATER TONIGHT NIGHT AND CONTINUE INTO WEDNESDAY. MEANWHILE A SURFACE LOW PRESSURE AREA WILL ZIP ACROSS SOUTHERN CANADA ON WEDNESDAY AND WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR HIGH WINDS. MTZ009-010-048-311715- /O.UPG.KTFX.HW.A.0004.060201T0900Z-060202T0000Z/ /O.NEW.KTFX.HW.W.0007.060201T0900Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 203 AM MST TUE JAN 31 2006 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS 30 TO 40 MPH WITH GUST TO 60 MPH ARE EXPECTED. WIND SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS 70 TO 80 MPH ARE POSSIBLE MAINLY ALONG THE ROCKY MOUNTAIN FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
10 follow-up statements
000 WWUS75 KTFX 311637 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 AM MST TUE JAN 31 2006 .ANOTHER WEATHER SYSTEM WILL MOVE THROUGH WESTERN MONTANA ON WEDNESDAY. STRONG WEST WINDS ALOFT WILL DEVELOP LATER TONIGHT NIGHT AND CONTINUE INTO WEDNESDAY. MEANWHILE A SURFACE LOW PRESSURE AREA WILL ZIP ACROSS SOUTHERN CANADA ON WEDNESDAY AND WILL ALSO CONTRIBUTE TO THE POTENTIAL FOR HIGH WINDS. MTZ009-010-048-010045- /O.CON.KTFX.HW.W.0007.060201T0900Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 937 AM MST TUE JAN 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY. STRONG WEST WINDS 30 TO 40 MPH WITH GUST TO 60 MPH ARE EXPECTED. WIND SPEEDS OF 35 TO 50 MPH WITH LOCAL GUSTS 70 TO 80 MPH ARE POSSIBLE MAINLY ALONG THE ROCKY MOUNTAIN FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 312157 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MST TUE JAN 31 2006 .ANOTHER WEATHER SYSTEM WILL MOVE THROUGH MONTANA ON WEDNESDAY. STRONG WEST WINDS ALOFT WILL DEVELOP LATER TONIGHT OVER THE ROCKY MOUNTAIN FRONT AND SPREAD EAST ON WEDNESDAY. MEANWHILE A SURFACE LOW PRESSURE AREA WILL ZIP ACROSS SOUTHERN CANADA ON WEDNESDAY AND WILL CONTRIBUTE TO THE POTENTIAL FOR HIGH WINDS OVER THE PLAINS. MTZ009-010-048-010600- /O.CON.KTFX.HW.W.0007.060201T0900Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 257 PM MST TUE JAN 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY. STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-010600- /O.NEW.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 257 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. STRONG WEST WINDS 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 010450 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 950 PM MST TUE JAN 31 2006 .ANOTHER WEATHER SYSTEM WILL MOVE THROUGH MONTANA ON WEDNESDAY. STRONG WEST WINDS ALOFT WILL DEVELOP TONIGHT OVER THE ROCKY MOUNTAIN FRONT AND SPREAD EAST ON WEDNESDAY. MEANWHILE A SURFACE LOW PRESSURE AREA WILL ZIP ACROSS SOUTHERN CANADA ON WEDNESDAY AND WILL CONTRIBUTE TO THE POTENTIAL FOR HIGH WINDS OVER THE PLAINS. MTZ009-010-048-011300- /O.CON.KTFX.HW.W.0007.060201T0900Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 950 PM MST TUE JAN 31 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 8 PM MST WEDNESDAY. STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ011>013-044>047-049>051-011300- /O.CON.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 950 PM MST TUE JAN 31 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST WEDNESDAY THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST WEDNESDAY THROUGH WEDNESDAY EVENING. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 010953 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 253 AM MST WED FEB 1 2006 MTZ011>013-044>047-049>051-011800- /O.UPG.KTFX.HW.A.0005.060201T1600Z-060202T0300Z/ /O.EXB.KTFX.HW.W.0007.060201T1600Z-060202T0300Z/ HILL-CASCADE-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...HAVRE...GREAT FALLS...FORT BENTON... SHELBY...CHESTER...CONRAD...CHINOOK...FAIRFIELD...STANFORD... LEWISTOWN 253 AM MST WED FEB 1 2006 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH ARE POSSIBLE. THE THREAT FOR HIGH WINDS WILL BE LOW IN THE EARLY MORNING BUT INCREASE BY AFTERNOON. THE THREAT FOR HIGH WINDS WILL THEN DIMINISH AFTER DARK AND BECOME LOW BY LATE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ009-010-048-011800- /O.CON.KTFX.HW.W.0007.000000T0000Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 253 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS 35 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. LOCAL GUSTS TO 80 MPH ARE POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 011648 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 948 AM MST WED FEB 1 2006 MTZ009>013-044>051-020100- /O.CON.KTFX.HW.W.0007.000000T0000Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN 948 AM MST WED FEB 1 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS OF 60 TO 70 MPH ARE LIKELY THIS AFTERNOON. SOUTHWEST TO WEST WINDS 15 TO 25 MPH AT MID-MORNING WILL INCREASE THE REST OF THE MORNING INTO THE AFTERNOON. WINDS WILL DIMINISH AFTER DARK WITH THE THREAT OF HIGH WINDS BECOMING LOW BY LATE EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 020057 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 557 PM MST WED FEB 1 2006 MTZ009>013-044>051-020200- /O.CAN.KTFX.HW.W.0007.000000T0000Z-060202T0300Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- INCLUDING THE CITIES OF...BROWNING...CUT BANK...HAVRE... GREAT FALLS...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN 557 PM MST WED FEB 1 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. WEST WINDS 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL CONTINUE THROUGH THE EVENING. $$
000 WWUS75 KTFX 261745 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1045 AM MST SUN FEB 26 2006 MTZ009-048-270500- /O.CON.KTFX.HW.W.0010.060227T0700Z-060228T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1045 AM MST SUN FEB 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH ARE EXPECTED. THE STRONGEST WINDS WILL DEVELOP AFTER MIDNIGHT AND BEGIN TO DIMINISH AGAIN DURING THE LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044>046-049-270500- /O.CON.KTFX.HW.A.0007.060227T1300Z-060228T0100Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CHESTER...CONRAD... FAIRFIELD 1045 AM MST SUN FEB 26 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. STRONG WEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THE WINDS WILL DEVELOP MONDAY MORNING AND LAST INTO THE AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 261820 NPWTFX URGENT - WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1120 AM MST SUN FEB 26 2006 MTZ009-048-270545- /O.CON.KTFX.HW.W.0010.060227T0700Z-060228T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 1120 AM MST SUN FEB 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH ARE EXPECTED. THE STRONGEST WINDS WILL DEVELOP AFTER MIDNIGHT AND BEGIN TO DIMINISH AGAIN DURING THE LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044>046-049-270545- /O.CON.KTFX.HW.A.0007.060227T1300Z-060228T0100Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CHESTER...CONRAD... FAIRFIELD 1120 AM MST SUN FEB 26 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. STRONG WEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THE WINDS WILL DEVELOP MONDAY MORNING AND LAST INTO THE AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 270426 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 925 PM MST SUN FEB 26 2006 MTZ009-048-271200- /O.CON.KTFX.HW.W.0010.060227T0700Z-060228T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 925 PM MST SUN FEB 26 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT UNTIL 6 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT UNTIL 6 PM MST MONDAY. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 TO 70 MPH ARE EXPECTED. THE STRONGEST WINDS WILL DEVELOP AFTER MIDNIGHT AND BEGIN TO DIMINISH AGAIN DURING THE LATE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MTZ010-044>046-049-271200- /O.CON.KTFX.HW.A.0007.060227T1300Z-060228T0100Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CHESTER...CONRAD... FAIRFIELD 925 PM MST SUN FEB 26 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST MONDAY THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MST MONDAY THROUGH MONDAY AFTERNOON. STRONG WEST WINDS 20 TO 35 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. THE WINDS WILL DEVELOP MONDAY MORNING AND LAST INTO THE AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KTFX 271100 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 400 AM MST MON FEB 27 2006 MTZ010-044>046-049-271200- /O.CAN.KTFX.HW.A.0007.060227T1300Z-060228T0100Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE CITIES OF...CUT BANK...SHELBY...CHESTER...CONRAD... FAIRFIELD 400 AM MST MON FEB 27 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 50 MPH ARE STILL EXPECTED ACROSS THE AREA FROM LATE THIS MORNING THROUGH THIS AFTERNOON. HOWEVER...WINDS THAT COULD CAUSE DAMAGE TO PROPERTY ARE NO LONGER EXPECTED. $$ MTZ009-048-271800- /O.EXT.KTFX.HW.W.0010.000000T0000Z-060228T0400Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 400 AM MST MON FEB 27 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG WEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 60 TO 70 MPH WILL CONTINUE INTO EARLY THIS EVENING. WINDS WILL THEN SLOWLY DIMINISH OVERNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 30, 10:50 PM MST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 30, 10:50 PM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1050 PM MST MON JAN 30 2006 UPDATED AVIATION SECTION .UPDATE... SNOW AND WINDS HAVE DECREASED OVER THE ROCKY MOUNTAIN FRONT AND WILL CANCEL THE WINTER STORM WARNING. CLOUDS CONTINUE TO MOVE UP AND OVER CENTRAL AND EASTERN ZONES AND HAVE ADJUSTED CLOUD COVER AND TEMPERATURES FOR TONIGHT. SNOW AND CLOUDS CONTINUE OVER THE SOUTHWESTERN ZONES WITH BRISK WINDS SO WILL CONTINUE THE WINTER STORM WARNING UNTIL 5 AM TUESDAY MORNING. A VERY STRONG SHORTWAVE TO MOVE THROUGH THE NORTHERN ZONES TUESDAY NIGHT AND WEDNESDAY SO HAVE CONTINUED HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT AS WELL AS GLACIER COUNTY. && .AVIATION... UPDATED 0550Z. THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST AND GREAT BASIN AT 06Z TUESDAY WILL WEAKEN BRIEFLY AS IT MOVES EAST ACROSS NORTH CENTRAL AND SOUTHWEST MONTANA OVERNIGHT. SHOWERS WILL CONTINUE TO DECREASE OVER THE MOUNTAIN AREAS OF WESTERN...SOUTHWEST...AND CENTRAL MONTANA DURING THIS TIME AS THE AIRMASS BEGINS TO DRY SOMEWHAT. A WEAK COLD FRONT ALONG THE MONTANA/CANADA BORDER AT 06Z WILL MOVE SOUTH INTO NORTH CENTRAL AND NORTHEAST MONTANA OVERNIGHT AS WELL...BRINGING A CHANCE OF SHOWERS TO THE KHVR TAF SITE. A WEAK UPPER LEVEL RIDGE WILL THEN MOVE INTO MONTANA FROM THE WEST AFTER 15Z TUESDAY...SETTING UP AN INCREASINGLY MOIST WESTERLY FLOW ALOFT THROUGH 06Z WEDNESDAY. AFTER DECREASING LATER TONIGHT...WESTERLY DOWNSLOPE SURFACE WINDS WILL ALSO REDEVELOP AS THE UPPER LEVEL RIDGE MOVES INTO THE AREA. VFR CONDITIONS WILL GENERALLY PREVAIL...EXCEPT FOR OCCASIONAL MVFR CONDITIONS WITH SHOWERS TONIGHT. COULSTON && .PREV DISCUSSION... (ISSUED 218 PM MST MON JAN 30 2006) DISCUSSION... TONIGHT THROUGH WEDNESDAY...EXPECT MORE SHORTWAVE ACTIVITY DURING THE PERIOD. THE TWO MAIN SHORTWAVES WILL MOVE THROUGH TONIGHT AND WEDNESDAY RESPECTIVELY. FOR TONIGHT INDICATIONS ARE THAT MOISTURE WILL BEGIN TO DIMINISH OVER THE ROCKY MOUNTAIN FRONT THIS EVENING SO HAVE CHANGED THE ENDING TIME OF THE WINTER STORM WARNING FROM 5 AM TO 11 PM. WILL CONTINUE THE WINTER STORM WARNING FOR FAR SOUTHWEST MONTANA BUT SITUATION LOOKS RATHER MARGINAL. DOES NOT APPEAR TO BE MUCH MOISTURE OVER THE PLAINS WITH THE SHORTWAVE THIS EVENING AND WITH DOWNSLOPE IN PLACE HAVE LOWERED POPS. MOISTURE ASSOCIATED WITH A WEAKER SHORTWAVE WILL AFFECT N CENTRAL MONTANA LATER TONIGHT AND AGREE WITH GLASGOW WEATHER OFFICES IDEA OF HAVING SLIGHT CHANCE POPS. THE THREAT FOR HIGH WINDS LOOKS A LITTLE BETTER FOR THE SHORTWAVE ON WEDNESDAY SO HAVE HOISTED A HIGH WIND WATCH FLAG FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. WITH STRONG DOWNSLOPE EXPECTED WEDNESDAY HAVE LOWERED POPS FOR CUT BANK AND GREAT FALLS. THERE ARE INDICATIONS OF A WARM FRONT DEVELOPING EAST OF A LINE THROUGH THOSE TWO SITES BY LATE TUESDAY NIGHT SO HAVE CONTINUED THE SLIGHT CHANCE POPS FOR THE EASTERN PLAINS ZONES FOR WEDNESDAY. IN LINE WITH WHAT HAS HAPPENED OF LATE ANYTIME THERE ARE STRONG DOWNSLOPE WINDS OVER THE PLAINS HAVE RAISED HIGH TEMPERATURES FOR WEDNESDAY. WEDNESDAY NIGHT THROUGH MONDAY...SHORT WAVE WILL BE MOVING EAST OUT OF THE CWA WEDNESDAY NIGHT WITH RIDGING BEGINNING OVER THE PACIFIC NORTHWEST. FOR THE FIRST TIME IN A WHILE THE RIDGE MANAGES TO BUILD UP OVER THE WESTERN STATES FOR A BRIEF BREAK IN THE PROGRESSIVE PATTERN. THE PLAINS WILL DRY OUT BY THURSDAY MORNING AND EVEN OVER THE MOUNTAINS BY FRIDAY NIGHT. AN UPPER LEVEL TROUGH WILL MOVE INLAND SATURDAY MORNING AND WILL CROSS THE ROCKIES BY EARLY SUNDAY PUSHING THE RIDGE OUT AND BRINGING PRECIP TO THE AREA ONCE AGAIN. HAVE HIGH CHANCE TO LIKELY POPS OVER THE MOUNTAINS AND A SLIGHT CHANCE OVER THE PLAINS. A SURFACE COLD FRONT WILL ALSO MOVE THROUGH THE CWA SUNDAY AND HAVE LOWERED TEMPERATURES SLIGHTLY FOR THE LATE PORTION OF THE EXTENDED...BUT STILL ABOVE NORMAL. BY LATE SUNDAY THE BROADENED TROUGH IS MAKING ITS WAY EAST AND ANOTHER RIDGE IS DEVELOPING OVER THE WEST COAST. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 32 43 29 48 / 10 10 10 10 CTB 30 41 22 40 / 10 10 10 10 HLN 30 42 26 50 / 30 10 20 30 BZN 26 38 19 45 / 50 10 20 30 WEY 11 22 5 29 / 90 50 60 70 DLN 23 34 22 42 / 60 10 40 40 HVR 30 45 20 48 / 10 0 0 20 LWT 32 41 22 48 / 20 10 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 AM MST TUESDAY FOR MTZ008-MTZ015- MTZ055 ABOVE 6000 FEET. HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON FOR MTZ009-MTZ010-MTZ048. && UPDATE...CAMP SHORT TERM...BLANK LONG TERM...HOENISCH/THOMSON AVIATION...COULSTON WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 30, 3:07 PM MST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 307 PM MST MON JAN 30 2006 MTZ009-048-312215- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 307 PM MST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...WINTER STORM WARNING ABOVE 5000 FEET UNTIL 11 PM MST... FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT- SOUTHERN ROCKY MOUNTAIN FRONT- SEE GTFWSWTFX FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ...HIGH WIND WATCH FOR LATE TUESDAY NIGHT AND WEDNESDAY... FOR THE FOLLOWING ZONES: NORTHERN ROCKY MOUNTAIN FRONT- SOUTHERN ROCKY MOUNTAIN FRONT- SEE GTFNPWTFX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ010-312215- EASTERN GLACIER- 307 PM MST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ...HIGH WIND WATCH FOR LATE TUESDAY NIGHT AND WEDNESDAY... FOR THE FOLLOWING ZONES: EASTERN GLACIER SEE GTFNPWTFX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-055-312215- BEAVERHEAD-MADISON-GALLATIN- 307 PM MST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...WINTER STORM WARNING UNTIL 5 AM MST ABOVE 6000 FEET... FOR THE FOLLOWING ZONES: BEAVERHEAD-MADISON-GALLATIN SEE GTFWSWTFX FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ011>014-044>047-049>054-312215- HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER- 307 PM MST MON JAN 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 30, 8:47 PM MST, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
847 PM MST MON JAN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM NON-TSTM WND GST 1 N CHOTEAU 47.82N 112.16W
01/30/2006 69 MPH TETON MT TRAINED SPOTTER
CHOTEAU AIRPORT
0100 PM NON-TSTM WND GST 1 S SWEET GRASS 48.98N 111.96W
01/30/2006 70 MPH TOOLE MT DEPT OF HIGHWAYS
MDOT GAGE
0451 PM NON-TSTM WND GST 11 S CHINOOK 48.43N 109.24W
01/30/2006 63 MPH BLAINE MT TRAINED SPOTTER
&&
COULSTON/EKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:57 PM MST | High Wind Watch | TFX | 12 hr |
Nearby
High Wind Warnings in Montana, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.